Skip to Content

Does anyone think it is possible to get off opiates? Started in 1994?

Responses (2)

Anonymous 30 Dec 2011

jaymeleah, it is possible with alot of patience, endurance and hard work, its not gonna be easy and the withdrawls will be off the scale. ive been on percocet 10/325, taking 32.5 mg 5 times a day. finally i was tired of the withdrawls i went thru if i ran our of my prescription sooner. and it was a living nitemare. flu like symtoms, at its worse, the restless leg and arm syndrome and the feeling the your bones are crawling. i began taking pain meds for a legit injury, i have the worse case of tmj due to a broken jaw some 20 yrs ago that was set with an off bite. so the only correction is surgery which my insurance wont cover cause its considered cosmetic, or pain meds, not a hard ? to answer, i go with what is cheaper. at this moment im on a slow taper which i struggle with up and down. when i finally get myself to taking 130 mgs a day in 4 doses, my body goes all out of wack, and i cant take the wds and i go back up. so what happens is, i dont allow myself to take what wds that i really need to , so here it goes again. yesterdays dose was at 130mgs in 4 doses, and im so happy and proud of myself. im also using some of the items from the thomas recipe to help me over. i also went and got a full deep tissue massage to help loosen the muscles and will go again next week. so all in all, yes you can and will as long as you have some support and an understanding dr willing to prescribe you the pain medication untill your taper is complete. hang in there, be positive, keep a medication journal to track what you take, and continue to come here to dc, we are family and for some our only means of support. good luck and keep on going

Anonymous 30 Dec 2011

Yes, you can. There are a couple of different ways to do this. One is a slow taper, & I mean slow.The other way is using suboxone or subutex, & you have to find a doctor that knows how to prescribe this med specifically, but then you will have to taper off of these too. Depending on your dose & what you take a taper plan will work. Tapering slowly will keep the withdrawals at bay. For instance if you take 6 pills of hydorcodone a day, you should take 5 1/2 a day for 5 to 7 days, then drop by 1/2 a pill every 5 to 7 days. Sometimes you may have to stay at a dose a little longer, but if you really want to do this you can. It takes a lot of will power. As longer as you feel fine dropping 1/2 a pill every 5 to 7 days eventually you can stop completely. You do not list what you are taking or for what reason. Do you have chrontic pain, or just abuse, & what do you take, & how much? These are important things to know. If taking for chrontic pain you may find some of the pain will return, but there are other meds now to treat this that are not addivctive. Just my thoughts, & I wish you the best...

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions